Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 10, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 12, 2012, 3:29 AM PST. It took effect at Feb 12, 2012, 7:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2012, 3:29 AM PST (11:29 UTC)
- In effect from
- Feb 12, 2012, 7:00 PM PST
- Expired
- Feb 13, 2012, 10:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
978 WHUS76 KMFR 121129 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 329 AM PST SUN FEB 12 2012 ...A QUICK WIND SHIFT WILL OCCUR TONIGHT... .WINDS ACROSS THE SOUTHERN OREGON AND NORTHERN CALIFORNIA WATERS WILL SHIFT SHARPLY NORTHWEST AND BECOME STRONG AND GUSTY BEHIND A COLD FRONT TONIGHT. STEEP SEAS WILL DEVELOP WITH DANGEROUS CONDITIONS FOR SMALL CRAFT CONTINUING INTO MONDAY. WINDS SETTLE DOWN MONDAY AFTERNOON BUT HAZARDOUS SEAS WILL CONTINUE THROUGH MID WEEK. PZZ370-376-130030- /O.CON.KMFR.SW.Y.0014.120212T1200Z-120213T0600Z/ /O.UPG.KMFR.GL.A.0005.120213T0600Z-120213T1800Z/ /O.NEW.KMFR.SE.W.0009.120213T0600Z-120213T2300Z/ /O.NEW.KMFR.GL.W.0010.120213T0600Z-120213T1800Z/ /O.UPG.KMFR.SE.A.0003.120213T0600Z-120213T2300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 329 AM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST MONDAY... * WINDS: BETWEEN 6 AND 9 PM THIS EVENING WINDS WILL SHIFT SHARPLY NORTHWEST AT 25 TO 35 KT WITH OCCASIONAL GUSTS AROUND 40 KT...AND CONTINUE THROUGH MONDAY MORNING. WINDS THEN GRADUALLY DECREASE TO 20 TO 25 KT BY LATE MONDAY AFTERNOON. * SEAS: COMBINED SEAS NEAR 10 FEET TODAY WILL BUILD AND STEEPEN TO AROUND 14 FEET TONIGHT THROUGH MONDAY. SEAS WILL DECREASE A BIT MONDAY NIGHT BUT WILL REMAIN ABOVE 10 FEET THROUGH EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-130030- /O.CON.KMFR.SI.Y.0015.120213T0600Z-120214T0000Z/ /O.CON.KMFR.SW.Y.0014.120213T0600Z-120216T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 329 AM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... * WINDS: AFTER MIDNIGHT...WINDS WILL SHIFT SHARPLY NORTHWEST AROUND 25 KT WITH OCCASIONAL GUSTS TO 35 KT THROUGH MONDAY MORNING. WINDS WILL EASE TO AROUND 20 KT BY LATE MONDAY AFTERNOON. * SEAS: STEEP WIND DRIVEN SEAS WILL DEVELOP BEHIND THE FRONT AND COMBINE WITH INCREASING WEST SWELL TO PRODUCE HAZARDOUS SEAS OF 12 TO 14 FEET MONDAY. WIND SEAS WILL EASE MONDAY AFTERNOON BUT LONG PERIOD WESTERLY SWELL WILL PERSIST THROUGH MOST OF NEXT WEEK. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL LIKELY OCCUR BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ STAVISH HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
137 WHUS76 KMFR 122215 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 215 PM PST SUN FEB 12 2012 ...A QUICK WIND SHIFT WILL OCCUR TONIGHT... .WINDS ACROSS THE SOUTHERN OREGON AND NORTHERN CALIFORNIA WATERS WILL SHIFT SHARPLY NORTHWEST BEHIND A COLD FRONT TONIGHT. STRONG, GUSTY WINDS AND STEEP SEAS WILL DEVELOP WITH DANGEROUS CONDITIONS FOR SMALL CRAFT CONTINUING INTO MONDAY. WINDS SETTLE DOWN MONDAY AFTERNOON BUT HAZARDOUS SEAS WILL CONTINUE THROUGH MID WEEK. PZZ370-376-131115- /O.EXT.KMFR.SW.Y.0014.000000T0000Z-120213T0300Z/ /O.EXT.KMFR.GL.W.0010.120213T0300Z-120213T1800Z/ /O.EXT.KMFR.SE.W.0009.120213T0300Z-120213T2300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 215 PM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST MONDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST MONDAY... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 3 PM PST MONDAY. THE GALE WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST MONDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS: BETWEEN 6 AND 9 PM THIS EVENING WINDS WILL SHIFT SHARPLY NORTHWEST AT 25 TO 35 KT WITH OCCASIONAL GUSTS AROUND 40 KT...AND CONTINUE THROUGH MONDAY MORNING. WINDS THEN GRADUALLY DECREASE TO 20 TO 25 KT BY LATE MONDAY AFTERNOON. * SEAS: COMBINED SEAS NEAR 10 FEET WILL BUILD AND STEEPEN TO 14 TO 16 FEET TONIGHT THROUGH MONDAY. SEAS WILL DECREASE A BIT MONDAY NIGHT BUT WILL REMAIN ABOVE 10 FEET THROUGH EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-131115- /O.CON.KMFR.SI.Y.0015.120213T0600Z-120214T0000Z/ /O.CON.KMFR.SW.Y.0014.120213T0600Z-120216T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 215 PM PST SUN FEB 12 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST MONDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST THURSDAY. * WINDS: AFTER MIDNIGHT...WINDS WILL SHIFT SHARPLY NORTHWEST AROUND 25 KT WITH OCCASIONAL GUSTS TO 35 KT THROUGH MONDAY MORNING. WINDS WILL EASE TO AROUND 20 KT BY LATE MONDAY AFTERNOON. * SEAS: STEEP WIND DRIVEN SEAS WILL ALSO DEVELOP AND COMBINE WITH INCREASING WEST SWELL TO PRODUCE HAZARDOUS SEAS OF 12 TO 14 FEET MONDAY. WIND SEAS WILL EASE MONDAY AFTERNOON BUT LONG PERIOD WESTERLY SWELL WILL PERSIST THROUGH MOST OF NEXT WEEK. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL LIKELY OCCUR BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
817 WHUS76 KMFR 131127 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 327 AM PST MON FEB 13 2012 PZZ370-376-132300- /O.CON.KMFR.GL.W.0010.000000T0000Z-120213T1800Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-120213T2300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 327 AM PST MON FEB 13 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS: NORTH GALES OF 25 TO 35 KT WITH OCCASIONAL GUSTS AROUND 40 KT CONTINUE THIS MORNING THEN DECREASE TO 20 TO 25 KT THIS AFTERNOON. * SEAS: STEEP WIND WAVES AND FRESH NORTHWEST SWELL WILL COMBINE WITH LONGER PERIOD WEST SWELL TO PRODUCE STEEP COMBINED SEAS OF 13 TO 16 FEET THIS MORNING. STEEPNESS DECREASES AND SEAS LOWER A BIT THIS AFTERNOON THROUGH TONIGHT...BUT SEAS REMAIN ABOVE 10 FEET THROUGH EARLY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ350-356-140030- /O.CON.KMFR.SI.Y.0015.000000T0000Z-120214T0000Z/ /O.CON.KMFR.SW.Y.0014.000000T0000Z-120216T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 327 AM PST MON FEB 13 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... * WINDS: NORTH WINDS 15 TO 25 KT WITH GUSTS AROUND 35 KT ARE ON TAP THROUGH THE MORNING. WINDS DECREASE TO 15 TO 20 KT THIS AFTERNOON. * SEAS: STEEP WIND DRIVEN SEAS COMBINED WITH LONGER PERIOD WEST SWELL WILL PRODUCE HAZARDOUS SEAS OF 12 TO 14 FEET TODAY.. SEAS LOWER TO 10 TO 12 FEET TONIGHT...AND THIS LONGER PERIOD WEST SWELL PERSISTS THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD STAVISH
161 WHUS76 KMFR 131805 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1005 AM PST MON FEB 13 2012 PZZ370-132300- /O.EXP.KMFR.GL.W.0010.000000T0000Z-120213T1800Z/ /O.EXB.KMFR.SI.Y.0015.000000T0000Z-120213T2100Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-120213T2300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1005 AM PST MON FEB 13 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS: NORTH WINDS 15 TO 25 KT WITH GUSTS AROUND 35 KT ARE ON TAP THROUGH EARLY THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 20 KT THIS AFTERNOON. * SEAS: STEEP WIND DRIVEN SEAS COMBINED WITH LONGER PERIOD WEST SWELL WILL PRODUCE HAZARDOUS SEAS OF 12 TO 14 FEET TODAY.. SEAS LOWER TO 10 TO 12 FEET TONIGHT...AND THIS LONGER PERIOD WEST SWELL PERSISTS THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ376-140300- /O.EXP.KMFR.GL.W.0010.000000T0000Z-120213T1800Z/ /O.EXB.KMFR.SI.Y.0015.000000T0000Z-120214T0300Z/ /O.CON.KMFR.SE.W.0009.000000T0000Z-120213T2300Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1005 AM PST MON FEB 13 2012 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * WINDS: NORTH WINDS 15 TO 25 KT WITH GUSTS AROUND 35 KT ARE ON TAP THROUGH EARLY THIS EVENING. WINDS WILL DECREASE TO 15 TO 20 KT TONIGHT. * SEAS: STEEP WIND DRIVEN SEAS COMBINED WITH LONGER PERIOD WEST SWELL WILL PRODUCE HAZARDOUS SEAS OF 12 TO 14 FEET TODAY.. SEAS LOWER TO 10 TO 12 FEET TONIGHT...AND THIS LONGER PERIOD WEST SWELL PERSISTS THROUGH WEDNESDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR BEYOND 20 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ350-356-140715- /O.CON.KMFR.SI.Y.0015.000000T0000Z-120214T0000Z/ /O.CON.KMFR.SW.Y.0014.000000T0000Z-120216T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 1005 AM PST MON FEB 13 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS: NORTH WINDS 15 TO 25 KT WITH GUSTS AROUND 35 KT ARE ON TAP THROUGH THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 20 KT BY THIS EVENING. * SEAS: STEEP WIND DRIVEN SEAS COMBINED WITH LONGER PERIOD WEST SWELL WILL PRODUCE HAZARDOUS SEAS OF 12 TO 14 FEET TODAY.. SEAS LOWER TO 10 TO 12 FEET TONIGHT...AND THIS LONGER PERIOD WEST SWELL PERSISTS THROUGH LATE WEDNESDAY NIGHT. * AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL OCCUR BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 11, 8:45 PM PST, 6 hours 44 minutes earlier.
Area forecast discussion, Feb 11, 8:45 PM PST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
845 PM PST SAT FEB 11 2012
.EVENING UPDATE...LATEST MODEL RUNS ARE CONSISTENT WITH A SLIGHTLY
LATER TIMING OF THE FRONT ENTERING THE COASTAL WATERS TOMORROW
MORNING. WITH THIS LATER TIMING HAVE MODIFIED FOG COVERAGE AND
TYPE...EXPANDING FOG COVERAGE AND ADDING FREEZING FOG SOUTH OF THE
UMPQUA DIVIDE.
.DISCUSSION...NOT MUCH IN THE WAY OF WEATHER IS GOING ON THIS
AFTERNOON. CURRENT VISIBLE SATELLITE IMAGE SHOWS CLOUD COVER
DECREASING WEST OF THE CASCADES AND GRADUALLY DECREASING EAST OF
THE CASCADES AND NORTHERN CALIFORNIA. SKIES SHOULD CLEAR OUT MOST
AREAS BY THIS EVENING WITH SURFACE HIGH PRESSURE BUILDING OVER THE
FORECAST AREA. LOW CLOUDS AND FOG ARE EXPECTED TO DEVELOP OVER THE
WESTSIDE VALLEYS WITH A HIGHER CONFIDENCE OF FORMING IN THE ROGUE
AND ILLINOIS VALLEY AND UMPQUA BASIN. TEMPERATURES TONIGHT WILL BE
COLDER COMPARED TO THIS MORNING DUE TO RAPID COOLING THIS EVENING
DUE TO LACK OF CLOUD COVER.
SUNDAY STARTS OUT DRY...BUT THERE IS A SYSTEM THAT IS PEGGED TO
ARRIVE AT THE COAST LATE IN THE AFTERNOON...THEN MOVE INLAND SUNDAY
NIGHT. THIS EVENT WILL BRING A COLDER AIR MASS WITH SNOW LEVELS
LOWERING BETWEEN 2500 AND 3000 FEET DURING THE OVERNIGHT PERIOD. THE
MODELS TRACK THE STORM INTO SOUTHWEST OREGON...THEN INTO NORTHERN
CALIFORNIA SUNDAY NIGHT INTO MONDAY MORNING. THE TRACK SUGGESTED BY
THE EC AND GFS IS FAVORABLE FOR MODERATE TO HEAVY SNOW TO IMPACT THE
HIGHER ELEVATIONS IN WESTERN SISKIYOU COUNTY AND FROM AROUND WEED TO
MOUNT SHASTA. IN FACT WE COULD PICK UP TO A FOOT IN SOME LOCATIONS
IN AND AROUND MOUNT SHASTA. ACCUMULATING SNOW IS ALSO LIKELY ALONG
INTERSTATE 5 UP TOWARDS SISKIYOU SUMMIT WITH SEVERAL INCHES
POSSIBLE. SO ANYONE PLANNING ON TRAVELING IN THESE AREAS SHOULD MAKE
PREPARATIONS FOR HAZARDOUS DRIVING CONDITIONS FROM SUNDAY EVENING
THROUGH MONDAY MORNING. GIVEN THE FACT THE TIMING OF THE STORM IS
COMING IN AT NIGHT AND WILL STILL BE AROUND FOR THE EARLY MORNING
COMMUTE I'M GOING TO ISSUE A WINTER WEATHER ADVISORY FOR THE
CASCADES EAST AND PARTS OF NORTHERN CALIFORNIA AND A WINTER STORM
WATCH ABOVE 3500 FEET FOR WESTERN SISKIYOU COUNTY AND MOUNT SHASTA
REGION.
THE STORM WILL MOVE SOUTH OF THE FORECAST AREA MONDAY AFTERNOON WITH
STEADY PRECIPITATION DECREASING. HOWEVER THE AIRMASS REMAINS
UNSTABLE...SO EXPECT SHOWERS TO CONTINUE THROUGH THE AFTERNOON.
THINGS SETTLE DOWN SOME MONDAY NIGHT INTO EARLY TUESDAY MORNING WITH
PRECIPITATION BECOMING MORE ISOLATED.
THE WEATHER ON TUESDAY IS MORE UNCERTAIN. THIS IS IN PART DUE TO THE
MODEL DIFFERENCES BETWEEN THE EC/GFS AND GEM. AT THIS TIME WE'LL BE
LEANING TOWARDS THE MORE CONSISTENT EC SOLUTION AND KEEP CONDITIONS
DRY IN THE MORNING FOLLOWED BY INCREASING PRECIPITATION IN THE
AFTERNOON. -PETRUCELLI
.LONG TERM...(WED-NEXT WEEKEND)...THE MODELS GENERALLY AGREE ON A
POTENTIALLY WET AND MODERATELY PROGRESSIVE PATTERN THROUGHOUT THE
EXTENDED. I SAY POTENTIALLY WET BECAUSE THERE ARE SIGNIFICANT MODEL
DIFFERENCES IN THE DETAILS, WHICH WILL BE IMPORTANT IN TERMS OF
PRECIPITATION. THE FIRST SUCH DIFFERENCE IS APPARENT RIGHT OFF THE
BAT, WITH THE EC HOLDING TUESDAY'S UPPER TROUGH OVER THE PACNW MUCH
LONGER INTO WED THAN THE OTHER MODELS. THE EC SOLUTION WOULD BE MUCH
WETTER FOR WEDNESDAY AS A RESULT. ENSEMBLE SPREADS ARE MODERATE TO
HIGH ON WED AND TO FURTHER MUDDLE THE PICTURE, THE OPERATIONAL RUNS
OF BOTH THE GFS AND EC TEND TO LIE OUT TOWARD THE EDGE OF THEIR
RESPECTIVE RANGE OF MEMBER SOLUTIONS. WILL NOT CHANGE MUCH WED.
FAIR AGREEMENT EXISTS THAT A SHORTWAVE RIDGE WILL BUILD IN OVER THE
PACNW AND DRY US OUT WED NIGHT THROUGH FRIDAY MORNING AND WILL BE
ADJUSTING POPS THAT WAY. A FRONT IS LIKELY TO BRING SOME
PRECIPITATION TO OUR AREA FRIDAY, ALTHOUGH NONE OF THE MODELS ARE
VERY BULLISH WITH QPF. YET ANOTHER TROUGH/FRONT IS POSSIBLE
SATURDAY, ALTHOUGH SOLUTIONS CURRENTLY RANGE FROM A CLOSED LOW OFF
NW CALIFORNIA (ECMWF) TO A MODERATE, BUT OPEN TROUGH (GEM) TO A WEAK
WAVE WITHIN OTHERWISE ZONAL FLOW (GFS). CONFIDENCE IS FAIR IN THE
LARGE SCALE PATTERN IN THE EXTENDED, BUT, NEEDLESS TO SAY, IT IS
QUITE LOW IN THE DETAILS THAT MATTER. AS A RESULT, GRIDS CHANGES
WERE GENERALLY SUBTLE. -WRIGHT
&&
.AVIATION...AREAS OF MVFR CIGS AND ISOLATED LIGHT RAIN SHOWERS IN
THE VICINITY OF A SURFACE LOW OVER SE OREGON AND FAR NE CAL THIS
AFTERNOON. THIS WILL CLEAR OUT FROM THE WEST THROUGH THE EVENING AS
THE LOW MOVES EAST. VFR CONDITIONS EXPECTED ELSEWHERE THROUGH THIS
EVENING AS WEAK HIGH PRESSURE BUILDS OVER THE PACNW. GOOD CONFIDENCE
IN AREAS IFR/LIFR IN STRATUS AND FOG LATE TONIGHT...MAINLY UMPQUA
BASIN INCLUDING KRBG AND ILLINOIS VALLEY. PATCHY FOG EXPECTED ALONG
THE WEST SIDE OF THE ROGUE VALLEY TONIGHT...WHICH MAY ADVECT TO KMFR
TERMINAL BY TOMORROW MORNING...OTHERWISE VFR THROUGH MUCH OF
TOMORROW AS WELL. A FRONT WILL BRING RAIN TO THE COAST LATE TOMORROW
AFTERNOON WITH CIGS LOWERING TO MVFR. -WRIGHT
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 10 PM SUNDAY TO 10 AM PST MONDAY
FOR ORZ029>031.
WINTER WEATHER ADVISORY FROM 10 PM SUNDAY TO 10 AM PST MONDAY
FOR ORZ028.
CA...WINTER WEATHER ADVISORY FROM 10 PM SUNDAY TO 10 AM PST MONDAY
FOR CAZ081-085.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
ABOVE 3500 FEET FOR CAZ080-082.
WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
FOR CAZ083.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 10 PM SUNDAY TO 4 PM PST
MONDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 PM SUNDAY TO 4
AM PST THURSDAY FOR PZZ350-356.
GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
PZZ370-376.
HAZARDOUS SEAS WATCH FROM SUNDAY EVENING THROUGH MONDAY
AFTERNOON FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 AM TO 10 PM PST
SUNDAY FOR PZZ370-376.Hazardous weather outlook, Feb 11, 4:55 PM PST, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 455 PM PST SAT FEB 11 2012 CAZ081-085-121400- CENTRAL SISKIYOU COUNTY-MODOC COUNTY- 455 PM PST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM SUNDAY THROUGH 10 AM MONDAY...SEE THE LATEST WINTER WEATHER PRODUCT FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ028-121400- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 455 PM PST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM SUNDAY TO 10 AM PST MONDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ029>031-121400- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 455 PM PST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT NO SIGNFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10 PM SUNDAY TO 10 AM PST MONDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-121400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 455 PM PST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-121400- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- 455 PM PST SAT FEB 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING ABOVE 3500 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:29 AM PST | Hazardous Seas Warning | MFR | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.